Alert archive / Missouri / Tornado Warnings in 2009

Tornado Warning 20, NWS Kansas City, MO

June 7, 2009Daviess County, DeKalb County, Missouri

NWS Kansas City, MO issued this tornado warning at Jun 7, 2009, 8:12 PM CDT for Daviess County, DeKalb County, Missouri. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2009, 8:12 PM CDT (01:12 UTC)
Expired
Jun 7, 2009, 8:45 PM CDT
In force
33 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Daviess County, MO, DeKalb County, MO

The radar

The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 8:13 PM CDTTORNADOAmity, MOTREE BRANCHES DOWN
Jun 7, 8:27 PM CDTTORNADO1 W Weatherby, MOTORNADO RAIN WRAPPED
Jun 7, 8:35 PM CDTFUNNEL CLOUDWinston, MOLOWERING ROTATING WALL CLOUD NORTH OF WINSTON TRUCK STOP NEAR INTERSECTION OF I-35 AND HWY 6.
Jun 7, 8:55 PM CDTFUNNEL CLOUD1 N Altamont, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 3:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3425 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KEAX 080112
TOREAX
MOC061-063-080145-
/O.NEW.KEAX.TO.W.0020.090608T0112Z-090608T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
812 PM CDT SUN JUN 7 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHERN DEKALB COUNTY IN NORTHWEST MISSOURI...

* UNTIL 845 PM CDT

* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR MAYSVILLE...AND MOVING EAST AT 25 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  MAYSVILLE AROUND 820 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WEATHERBY AND WINSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

&&

LAT...LON 3990 9408 3978 9416 3978 9421 3975 9421
      3974 9422 3974 9431 3984 9453 3995 9449
TIME...MOT...LOC 0112Z 288DEG 22KT 3987 9441

$$

21
3 follow-up statements
000 
WWUS53 KEAX 080115
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
815 PM CDT SUN JUN 7 2009

MOC061-063-080145-
/O.CON.KEAX.TO.W.0020.000000T0000Z-090608T0145Z/
DEKALB MO-DAVIESS MO-
815 PM CDT SUN JUN 7 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN DAVIESS AND
SOUTHERN DEKALB COUNTIES UNTIL 845 PM CDT...

AT 814 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED NEAR AMITY...MOVING EAST AT 25 MPH. PERSONS NEAR 
MAYSVILLE NEED TO TAKE COVER NOW

THE TORNADO WILL BE NEAR...
  MAYSVILLE AROUND 820 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE WEATHERBY AND
WINSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3990 9408 3978 9416 3978 9421 3975 9421
      3974 9422 3974 9431 3984 9453 3995 9449
TIME...MOT...LOC 0115Z 288DEG 21KT 3987 9440

$$

21
000 
WWUS53 KEAX 080125
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT SUN JUN 7 2009

MOC061-063-080145-
/O.CON.KEAX.TO.W.0020.000000T0000Z-090608T0145Z/
DEKALB MO-DAVIESS MO-
825 PM CDT SUN JUN 7 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN DAVIESS AND
SOUTHEASTERN DEKALB COUNTIES UNTIL 845 PM CDT...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS 
STORM WAS LOCATED NEAR MAYSVILLE...MOVING EAST AT 20 MPH. A BRIEF 
TORNADO TOUCHED DOWN NEAR AMITY...BUT HAS SINCE LIFTED.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN DEKALB
AND SOUTHWESTERN DAVIESS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS
WEATHERBY AND WINSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF POSSIBLE...MOVE TO A BASEMENT OR
STORM SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3990 9408 3979 9416 3978 9421 3975 9421
      3974 9422 3976 9431 3984 9447 3995 9447
TIME...MOT...LOC 0125Z 279DEG 16KT 3987 9433

$$

21
000 
WWUS53 KEAX 080131
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT SUN JUN 7 2009

MOC061-063-080145-
/O.CON.KEAX.TO.W.0020.000000T0000Z-090608T0145Z/
DEKALB MO-DAVIESS MO-
831 PM CDT SUN JUN 7 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN DAVIESS AND
EAST CENTRAL DEKALB COUNTIES UNTIL 845 PM CDT...

AT 830 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED NEAR WEATHERBY...MOVING EAST AT 20 MPH. THIS 
TORNADO IS RAIN WRAPPED...AND WILL LIKELY NOT BE SEEN.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL DEKALB
AND SOUTHWESTERN DAVIESS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS
WINSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET
INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF POSSIBLE...MOVE TO A BASEMENT OR
STORM SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE. TAKE
COVER IN SAFE SHELTER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT
MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3982 9421 3984 9432 3987 9439 3994 9443
      3990 9408 3982 9414
TIME...MOT...LOC 0131Z 270DEG 19KT 3989 9427

$$

21

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 7, 3:27 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 7, 3:27 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT SUN JUN 7 2009

.DISCUSSION...

MAIN FORECAST CONCERN IS FOR POSSIBLE SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND OVERNIGHT.

THIS EVENING AND TONIGHT:
THE AIRMASS ACROSS WESTERN MISSOURI AND EASTERN KANSAS HAS BECOME
VERY UNSTABLE WITH WIDESPREAD UPPER 60 DEWPOINTS AND SOME AREAS
MAYBE HITTING 70. THE AREA REMAINS CAPPED DUE TO WARM AIR ALOFT
BETWEEN 800 AND 700 MB AS NOTED ON THE 19Z TOP SOUNDING. 18Z SURFACE
ANALYSIS SHOWS THE LOW PRESSURE CENTER ROUGHLY NEAR KMHK WITH A WARM
FRONT EXTENDING NORTHEASTWARD INTO SOUTHEAST NEBRASKA THROUGH IOWA.
A COLD FRONT EXTENDS FROM THE LOW THROUGH SOUTH CENTRAL KANSAS WITH
SOME KIND OF CONVERGENCE LINE/ PRE FRONTAL TROUGH. THE 19Z DDC
SOUNDING COOLED BY ABOUT 2 DEGREES C. WE MAY HAVE TO WAIT FOR THE
COOLER AIR ALOFT CLOSER TO THE UPPER SYSTEM TO GET THINGS INITIATED.
SHEAR REMAINS IMPRESSIVE...WITH 0-6KM SHEAR AROUND 50 KTS. THAT SHEAR
COMBINED WITH THE VERY UNSTABLE AIRMASS WILL LEAD TO STORMS QUICKLY
BECOMING SUPERCELLULAR WITH VERY LARGE HAIL LIKELY ALONG WITH
TORNADOES AND DAMAGING WINDS. THE MOST LIKELY AREAS TO SEE A TORNADO
WILL BE ALONG AND WEST OF I-35. 3-6 KM SHEAR DECREASES INTO THE
OVERNIGHT HOURS /03-06Z/ AND AS LOW LEVEL SHEAR INCREASES IN THAT
SAME TIME FRAME...A TRANSITION FROM SUPERCELLS TO MORE LINEAR
CONVECTION IS LIKELY. THIS TRANSITION LIKELY WILL OCCUR JUST WEST
I-35. THERE IS STILL CONSIDERABLE UNCERTAINTY AS TO THE SOUTHERN
EXTENT OF CONVECTION... BUT GIVEN THE STRENGTH OF THE CAP IT SEEMS
UNLIKELY THAT STORMS WILL DEVELOP VERY FAR SOUTH. WITH THAT IN
MIND...STILL ANTICIPATE THE KANSAS CITY METRO BEING ON THE SOUTHERN
SIDE OF ANY KIND OF CONVECTIVE SYSTEM AS THAT SYSTEM MOVES ACROSS
NORTHERN MISSOURI. DAMAGING WINDS ARE MOST LIKELY AFTER THE
TRANSITION FROM SUPERCELLS TO LINEAR CONVECTION...BUT CAN NOT RULE
OUT SEVERE HAIL AND POSSIBLY A TORNADO GIVEN THE HIGH VALUES OF LOW
LEVEL SHEAR.

MONDAY:
COLD FRONT WILL PUSH THROUGH THE AREA TOMORROW AFTERNOON. THIS MAKES
FOR A SOMEWHAT TRICKY TEMPERATURE FORECAST WITH THE SOUTHEAST HALF
LIKELY TO WARM UP INTO THE 80S AHEAD OF THE FRONT AND THE
NORTHWESTERN THIRD OF THE FORECAST AREA LIKELY STAYING IN THE 70S.
THIS PUTS THE METRO IN THE TRICKY AREA OF EITHER HEATING UP AHEAD OF
THE FRONT OR STAYING STEADY AND/OR COOLING BEHIND THE FRONT. THERE
MAY ALSO BE LEFTOVER CLOUD DEBRIS FROM ANY CONVECTIVE
SYSTEM...THOUGH THIS WOULD MOST LIKELY AFFECT THE NORTHEAST PORTION
OF THE FORECAST AREA. ALL IN ALL MONDAYS HIGHS ARE LOW CONFIDENCE.

CDB

BY MONDAY NIGHT...THE COLD FRONT IS EXPECTED TO SAG SOUTH INTO
CENTRAL ARKANSAS. PREFER THE MORE SRN POSITION OF THE NAM AS OPPOSED
TO THE GFS AS THE AIR MASS IS UNSEASONABLY COOL OVER THE NRN PLAINS
WITH CONVECTION ALONG THE BOUNDARY TO AID IN ITS SWD PROGRESSION.

AS A RESULT...PREFER THE NAM OVER THE GFS ON TUESDAY WITH ISENTROPIC
LIFT...MAINLY OVER THE SRN GRIDS ON TUESDAY. ISENTROPIC LIFT ON THE
305-310K SFC BECOMES RATHER STG TUESDAY NGT...THEREFORE HAVE RAISED
POPS.

MEDIUM RANGE...

ISENTROPIC LIFT CONTINUES ON WEDNESDAY TO THE NORTH OF THE BOUNDARY
WHICH IS EXPECTED TO BE LOCATED IN SRN MO AS A SHORTWAVE EXITS THE
SWRN US TROUGH. TIMING OF THE SHORTWAVES ARE IN QUESTION...THEREFORE
WILL HOLD THE POPS INTO WEDNESDAY NIGHT. OTHERWISE...MODELS ARE IN
GENERAL AGREEMENT OVER THE UPPER FLOW REGIME...BUT SUFFER FROM THE
USUAL DIFFERENCES IN TIMING. MODELS ARE HAVING DIFFICULTY WITH THE
PLACEMENT AND INTENSITY OF THE COLD CORE LOW IN SCNTRL CANADA AND ITS
INTERACTION WITH THE WEAKER TROUGH OVER THE DESERT SOUTHWEST.
REGARDLESS OF SOLUTION...THE NRN BRANCH OF THE JET WILL LIKELY HOLD
THE SFC BOUNDARY TO THE SOUTH OF THE CWA LATE IN THE WEEK WITH
SHORTWAVES EJECTING NE INTO THE PLAINS. HOWEVER...THE LATEST ECMWF IS
FURTHER WEST WITH THE UPPER TROUGH THAN THE GFS. ENSEMBLES HAVE HAD
DIFFICULTY WITH THE POSITION OF THE THIS TROUGH. THEREFORE WL HOLD
POPS IN THE SLGT CATEGORY FOR THE WEEKEND.

DB

&&

.AVIATION... FOR THE 18Z TAFS...A WARM AND UNSTABLE AIRMASS IN PLACE
OVER THE REGION WILL COMBINE WITH STRONG WIND SHEAR AND LEAD TO RAPID
THUNDERSTORM DEVELOPMENT FROM NORTHWEST MISSOURI INTO NORTHEAST
KANSAS LATE THIS AFTERNOON OR THIS EVENING. THUNDERSTORMS ARE
EXPECTED TO INITIATE NORTHWEST OR WEST OF THE TERMINALS AND MOVE INTO
THE TERMINAL AREAS DURING THE LATE EVENING HOURS. WINDS ARE EXPECTED
TO BE FROM THE SOUTH SOUTHEAST AND SWITCH TO THE WEST IN THE WAKE OF
ANY THUNDERSTORM COMPLEX. AS THE FRONT MOVES THROUGH THE AREA
TOMORROW MORNING/EARLY AFTERNOON WINDS WILL BECOME MORE
NORTHWESTERLY.

CDB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 7, 1:25 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
125 PM CDT SUN JUN 7 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
125 PM CDT SUN JUN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS LIKELY TONIGHT WITH TORNADOES POSSIBLE THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY WARM AND HUMID AIRMASS WILL OVERSPREAD THE REGION THIS
AFTERNOON...SETTING THE STAGE FOR SEVERE THUNDERSTORM DEVELOPMENT
THIS EVENING. THUNDERSTORMS WILL LIKELY INITIATE OVER NORTHWEST
MISSOURI AND NORTHEAST KANSAS LATE THIS AFTERNOON OR EARLY THIS
EVENING AHEAD OF A FRONTAL SYSTEM. THE VERY UNSTABLE AIRMASS
COMBINED WITH STRONG VERTICAL WIND PROFILES WILL SUPPORT THE RAPID
DEVELOPMENT OF SUPERCELL THUNDERSTORMS THROUGH EARLY TONIGHT. THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING
DOWNBURST WINDS...AND A FEW TORNADOES OVER FAR NORTHWEST MISSOURI
AND ADJACENT  NORTHEAST KANSAS. THE GREATEST RISK FOR TORNADOES WILL
EXIST WEST OF PAOLA TO CARROLLTON TO KIRKSVILLE LINE.

THESE STORMS WILL QUICKLY ORGANIZE INTO ONE OR MORE SQUALL LINES
DURING THE OVERNIGHT HOURS AND WILL SPREAD INTO MUCH OF THE OUTLOOK
AREA LATER TONIGHT. CONDITIONS APPEAR FAVORABLE FOR WIDESPREAD
DAMAGING WINDS...IN ADDITION TO LARGE HAIL AND ISOLATED TORNADOES.

PERSONS ACROSS THE OUTLOOK AREA SHOULD MONITOR WEATHER CONDITIONS
CLOSELY THIS AFTERNOON AND BE PREPARED FOR THE THREAT OF SEVERE
WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW LINGERING STORMS MAY BE POSSIBLE EARLY MONDAY MORNING UNTIL
THE PASSAGE OF A COLD FRONT. SEVERE WEATHER SHOULD HAVE EXITED THE
REGION BY THIS TIME.

FOR TUESDAY AND WEDNESDAY...A WARM FRONT ALONG THE ARKANSAS  AND
MISSOURI BORDER WILL SLOWLY RETREAT NORTH AS A LOW PRESSURE  SYSTEM
DEVELOPS IN SOUTH CENTRAL KANSAS. THIS WILL SERVE AS THE FOCUS FOR
ONE OR MORE THUNDERSTORM COMPLEXES ACROSS THE REGION TUESDAY AND
WEDNESDAY. SEVERE WEATHER AND HEAVY RAINFALL WILL BE POSSIBLE MAINLY
SOUTH OF INTERSTATE 70 ON TUESDAY AND ACROSS THE REMAINDER OF THE
OUTLOOK AREA TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 5 PM FOR AREAS
ALONG AND NORTHWEST OF A ST. JOSEPH TO BETHANY LINE...AND ACROSS
THE REMAINDER OF THE OUTLOOK AREA INTO THE EVENING AND OVERNIGHT
HOURS.

In the hours before

Local storm report, Jun 7, 7:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             KING CITY               40.05N 94.52W
06/07/2009  E1.00 INCH       GENTRY             MO   TRAINED SPOTTER

            BEGAN 5 MINUTES AGO

&&

MELL
Local storm report, Jun 7, 7:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             3 S KING CITY           40.01N 94.52W
06/07/2009  E2.00 INCH       DEKALB             MO   TRAINED SPOTTER

&&

ABAILEY
Special weather statement, Jun 7, 7:49 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 PM CDT SUN JUN 7 2009

MOZ006-080115-
MERCER-
749 PM CDT SUN JUN 7 2009

...SIGNIFICANT WEATHER ALERT FOR MERCER COUNTY UNTIL 815 PM CDT...

AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SPICKARD...OR 16 MILES NORTH
OF TRENTON...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  PRINCETON AROUND 810 PM CDT.

THE TOWNS OF MODENA AND MILL GROVE ARE ALSO IN THE PATH OF THIS
STORM.

LAT...LON 4045 9339 4026 9361 4026 9369 4028 9377
      4032 9377 4054 9366

21
Local storm report, Jun 7, 7:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     FUNNEL CLOUD     UNION STAR              39.98N 94.60W
06/07/2009                   DEKALB             MO   LAW ENFORCEMENT

            LOWERING ROTATING WALL CLOUD.

&&

MELL
Local storm report, Jun 7, 7:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             3 E JAMESPORT           39.97N 93.75W
06/07/2009  E1.50 INCH       GRUNDY             MO   TRAINED SPOTTER

&&

ABAILEY
Local storm report, Jun 7, 8:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             10 NW TRENTON           40.18N 93.74W
06/07/2009  E2.00 INCH       GRUNDY             MO   TRAINED SPOTTER

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:02 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette17 min
Jun 7, 7:12 PM CDTTornado WarningEAXAndrew, DeKalb33 min
Jun 7, 7:15 PM CDTSevere Thunderstorm WarningEAXAndrew, Nodaway30 min
Jun 7, 7:17 PM CDTSevere Thunderstorm WarningEAXCarroll, Livingston28 min
Jun 7, 7:29 PM CDTSevere Thunderstorm WarningEAXAndrew, Gentry31 min
Jun 7, 7:41 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Livingston34 min
Jun 7, 7:42 PM CDTSpecial Weather StatementEAXHarrison33 min
Jun 7, 7:45 PM CDTSevere Thunderstorm WarningEAXGrundy, Livingston18 min
Jun 7, 7:45 PM CDTTornado WarningEAXDeKalb15 min
Jun 7, 7:49 PM CDTSpecial Weather StatementEAXMercer26 min
Jun 7, 7:52 PM CDTSevere Thunderstorm WarningEAXMercer23 min
Jun 7, 7:58 PM CDTSevere Thunderstorm WarningEAXDeKalb, Gentry32 min
Jun 7, 8:01 PM CDTSevere Thunderstorm WarningEAXGrundy29 min
Jun 7, 8:11 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam34 min
Jun 7, 8:21 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer14 min
Jun 7, 8:28 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry32 min
Jun 7, 8:33 PM CDTSpecial Weather StatementEAXMercer27 min
Jun 7, 8:41 PM CDTSpecial Weather StatementEAXPutnam34 min
Jun 7, 8:45 PM CDTTornado WarningEAXDaviess30 min
Jun 7, 8:48 PM CDTSpecial Weather StatementEAXMercer27 min
Jun 7, 8:49 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb26 min
Jun 7, 9:13 PM CDTTornado WarningEAXDaviess32 min
Jun 7, 9:16 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Livingston29 min
Jun 7, 9:23 PM CDTSevere Thunderstorm WarningEAXDeKalb37 min
Jun 7, 9:34 PM CDTSevere Thunderstorm WarningEAXGrundy, Livingston41 min
Jun 7, 9:48 PM CDTSpecial Weather StatementEAXClinton27 min
Jun 7, 9:49 PM CDTSpecial Weather StatementEAXBuchanan26 min
Jun 7, 9:56 PM CDTAreal Flood AdvisoryEAXClinton, Daviess, DeKalb6 hr
Jun 7, 9:59 PM CDTSpecial Weather StatementEAXDeKalb31 min
Jun 7, 10:01 PM CDTSevere Thunderstorm WarningEAXClinton29 min
Jun 7, 10:13 PM CDTSevere Thunderstorm WarningEAXDeKalb32 min
Jun 7, 10:15 PM CDTSevere Thunderstorm WarningEAXLinn, Livingston45 min
Jun 7, 10:17 PM CDTSpecial Weather StatementEAXCass28 min
Jun 7, 10:28 PM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 1 more5 hr
Jun 7, 10:38 PM CDTTornado WarningEAXCaldwell, Daviess, DeKalb37 min
Jun 7, 10:43 PM CDTSevere Thunderstorm WarningEAXLinn39 min
Jun 7, 10:44 PM CDTSpecial Weather StatementEAXBates, Cass31 min
Jun 7, 10:46 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb29 min
Jun 7, 10:55 PM CDTTornado WarningEAXDaviess35 min
Jun 7, 11:05 PM CDTSevere Thunderstorm WarningEAXDaviess30 min
Jun 7, 11:23 PM CDTSpecial Weather StatementEAXNodaway37 min
Jun 7, 11:26 PM CDTSevere Thunderstorm WarningEAXGrundy, Livingston34 min
Jun 7, 11:40 PM CDTAreal Flood AdvisoryEAXDaviess, Grundy, Livingston6 hr
Jun 7, 11:47 PM CDTSpecial Weather StatementEAXAdair28 min
Jun 7, 11:54 PM CDTSevere Thunderstorm WarningEAXLinn41 min
Jun 8, 12:02 AM CDTSpecial Weather StatementEAXGentry43 min
Jun 8, 12:21 AM CDTAreal Flood AdvisoryEAXGrundy, Linn, Livingston, Sullivan5 hr
Jun 8, 12:31 AM CDTSpecial Weather StatementEAXSullivan29 min
Jun 8, 12:49 AM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Putnam, Schuyler, Sullivan5 hr
Jun 8, 1:22 AM CDTRiver Flood WarningEAXAndrew, Buchanan45 hr
Jun 8, 1:22 AM CDTRiver Flood WarningEAXDaviess, Gentry59 hr
Jun 8, 1:22 AM CDTRiver Flood WarningEAXDaviess, Livingston57 hr
Jun 8, 1:22 AM CDTRiver Flood WarningEAXBuchanan4 days
Jun 8, 1:53 AM CDTSpecial Weather StatementEAXAndrew, DeKalb, Gentry52 min
Jun 8, 4:55 AM CDTRiver Flood WarningEAXAndrew, Nodaway16 hr
Jun 8, 4:55 AM CDTRiver Flood WarningEAXLinn, Livingston65 hr
Jun 8, 4:55 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston6 days
Jun 8, 8:54 AM CDTRiver Flood WarningEAXPlatte5 days
Jun 8, 8:54 AM CDTRiver Flood WarningEAXPlatte5 days
Jun 8, 9:44 AM CDTAreal Flood WarningEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 3 more11 hr

Nearby

Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.